Top
20
Doctor insights on: Can Furosemide Cause Leg Pain

Share
1

1
Could getting Lasix (furosemide) cause terrible leg and right side pain?

Could getting Lasix (furosemide) cause terrible leg and right side pain?

Muscle cramps: Overly aggressive use of Lasix (furosemide) can lead to muscle cramps (like a "charley-horse"). Is that what you're describing? If so, ask your doc about reducing the dose. ...Read more

See 1 more doctor answer
Dr. Jan Tillisch
402 doctors shared insights

Furosemide (Definition)

Furosemide is a potent diuretic which increases dramatically urine output in most patients. It is most frequently used in patients who are fluid overloaded such as in congestive heart failure. Potassium , sodium and magnesium can be lost in excess with the use of Furosemide and must be closely monitored. It is much stronger than other diuretics used for ...Read more


4

4
What causes swelling of face hands and legs but Lasix (furosemide) does not help it? Have gained weight quickly also. Voice hoarseness always. Some loss of hearing

What causes swelling of face hands and legs but Lasix (furosemide) does not help it? Have gained weight quickly also. Voice hoarseness always. Some loss of hearing

See a doc: Please see a doctor. These symptoms are suggestive of among other things, a treatable thyroid condition. You need examined please, and perhaps some bloodwork.Do not delay. ...Read more

See 1 more doctor answer
5

5
Hello! I need furosemide, my legs & hands are swelling ,i need to buy furosemide from the pharmacy therefore I need anprescription ?

Hello! I need furosemide, my legs & hands are swelling ,i need to buy furosemide from the pharmacy therefore I need anprescription ?

Furosemide danger: 32 F Needs furosemide, my legs & hands are swelling. ANS: I never prescribe F 4 swollen legs & hands without knowing cause. Major cause is eating too much salt. I recommend getting ISBN: 0-7434-1007-6 eISBN-13: 978-1-43914-059-8(Kindle) & do Chap. 9 exactly 4 14. U will not likely need F. F can get you into a deadly cycle of swelling and potassium loss resulting in weakness/paralysis and death. ...Read more

6

6
What happens if Lasix (furosemide) does not work for severe edema of the legs?

What happens if Lasix (furosemide) does not work for severe edema of the legs?

Edema: It requires a diagnosis of the cause of the severe edema in the legs. If there is signficant outflow obstruction, the lasix (furosemide) won't work, if there is lots of protein deficiency or severe venous insufficiency, likewise the diuretic may not be successful. There are other causes of refractory edema also. ...Read more

7

7
Been on Lasix (furosemide) for 2 weeks, left leg still swells up and hurts doctor says it just restless leg i'm on a no salt diet also?

Been on Lasix (furosemide) for 2 weeks, left leg still swells up and hurts doctor says it just restless leg i'm on a no salt diet also?

Am perplexed: Restless leg syndrome is a movement disorder not associated with leg pain and swelling. Did you misunderstand the explanation? Do you have venous insufficiency or obstruction, or even thrombophlebitis. A venous niva study might be needed. Discuss with your doctor. ...Read more

See 1 more doctor answer
9

9
I am getting leg swelling during ovulation and menstruation. BP and BW fine, my dr prescribed lasix (furosemide). Is this something I just have to live with?

Lasix (furosemide) or diet change: If you eat or drink a lot of sodium/salt daily, you can retain more fluids. Try cutting down on salt intake and checking labels for sodium. Drinking more water and walking can be helpful as well. Seeking medical attention if no improvement is wise. Lasix (furosemide) can be a short term fix but not usually necessary unless you have other medical issues. ...Read more

See 1 more doctor answer
11

11
Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Could be: There are some blood pressure medicines like amlodipine that can cause leg swelling. The three you listed from my experience shouldn't do that. There's probably some other process that's causing that. ...Read more

See 2 more doctor answers
12

12
Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Both: The fluid may be a side effect of your heart working too hard to pump blood, which is hypertension, and the carvediol can also cause some swelling because it lowers your BP by dilating your arteries. The Furosemide is to help get rid of the fluid, no matter what the cause, so talk to your doctor, you may need a different dose. ...Read more

See 1 more doctor answer
14

14
My mother's legs are chronically swollen due to poor circulation. She is on LASIX (furosemide). Recently her legs began weeping profusely. Is this abnormal?

My mother's legs are chronically swollen due to poor circulation.  She is on LASIX (furosemide).  Recently her legs began weeping profusely.  Is this abnormal?

Yes: When her legs are very swollen, they can actually weep fluid. Best option initially is to elevate her legs. Should see her doctor for an adjustment in her medication dosage. ...Read more

15

15
I have non-pitting edema in both legs, worse in left. I take 40mg Lasix (furosemide) & potassim plue elevating legs. Now very painful with blisters. What is this?

I have non-pitting edema in both legs, worse in left. I take 40mg Lasix (furosemide) & potassim plue elevating legs. Now very painful with blisters. What is this?

More likely answer: Gotta disagree with doctor. Unless your hands, and other areas are also swollen, the likely diagnosis is from venous disease. This iswhen the veins in your legs do not bring the blood back up due to obesity, pregnancies, trauma or family history of same. You need to find a wound care specialist who works at least 3 full days in the wound center (no dabblers) to get a diagnosis and correct tx. ...Read more

See 1 more doctor answer
16

16
I've got a swollen leg with a painful calf from back off knee. Calf is starting too bulge. Am taking Naprosyn (naproxen) ec 500 mg with Furosemide 20 mg?

I've got a swollen leg with a painful calf from back off knee. Calf is starting too bulge. Am taking Naprosyn (naproxen) ec 500 mg with Furosemide 20 mg?

May be a big problem: There are different possible causes for this. A blood clot in the deep vein needs treatment right away. So does a problem with the blood supply to the lower leg and foot. An infection or injury to the muscles can also cause it and needs treatment also. Go to the nearest ER tonight to start the evaluation and begin appropriate treatment if necessary. ...Read more

17

17
Started Lasix (furosemide) yesterday, today i've been cramping in hands, stomach, legs/feet, back with any movement. I've been eating bananas. What else will help?

Potassium: If you are on lasix, (furosemide) you should be taking a potassium supplement. Almonds are also high in potassium, but you should still be taking supplemental potassium. I do not know your Lasix (furosemide) dose, but start on at least 20meq of potassium a day and judge the need by your symptoms. ...Read more

See 1 more doctor answer
18

18
88 y/o dad w/heart dis,diabetes,on many meds,has swollen lwr legs & feet, 6.6 potassium level in blood test,will furosemide work,how long for result ?

88 y/o dad w/heart dis,diabetes,on many meds,has swollen lwr legs & feet, 6.6 potassium level in blood test,will furosemide work,how long for result ?

ER visit: 88 year old gentleman with multiple medical problems. Call 911 have your father visit the ER because elevated potassium levels can affect his heart. The blood test may be hemolyzed (falsely elevated) but better safe than sorry with your father- get him evaluated immediately. Good luck. ...Read more

19

19
Had scope on knee mar 5. Feet still swelling bad. Can u tell me how long this will last. Taking 40mg of lasix (furosemide)?

Had scope on knee mar 5.  Feet still swelling bad. Can u tell me how long this will last. Taking 40mg of lasix (furosemide)?

See your doctor: 3 months after a knee scope, you should not have continued swelling. If this is new since the surgery, you could have a blood clot. If you have high blood pressure or prior issues with fluid retention, it could be relative inactivity. Start walking easy, or get on a stationary bike for 15 minutes a day. ...Read more

20

20
I' ve (edema) around my left knee. I took tramadol capsule, Linco-pac 500, trypsin-chymotrypsi & furosemide 40 mg later. The Swell is still there.

I' ve (edema) around my left knee. I took tramadol capsule, Linco-pac 500, trypsin-chymotrypsi & furosemide 40 mg later. The Swell is still there.

Diagnosis?: The cornerstone of treatment is an accurate diagnosis. After reading your description, I'm not sure if you have "fluid on the knee" (effusion), deep vein thrombosis, infection, or an edematous state (many causes). Depending on the cause, some of the meds you're taking could be making it worse. ...Read more

Dr. Heidi Fowler
208 doctors shared insights

Lasix (Definition)

Lasix is a loop affecting water pill/diuretic which is a kind of water pill or diuretic (heart ...Read more


Dr. Harinder Gill
232 doctors shared insights

Water Pill (Definition)

Water pill or diuretics are a kind of heart ...Read more